Why does my dog foam at the mouth after I medicate him?

Proper FAP familypet_belowtitle

It is not a secret that many types of medications have an offensive taste. It is intentional that many manufactures use a less palatable taste in their products, to prevent children and pets from consuming too many pills should they gain access to them. Unfortunately, this also makes it very difficult for parents and pet owners to properly medicate their children or pets because of the unpleasant taste.

When a dog has an offensive taste in his mouth, he has the same reflexes that people do: to rid the mouth of the unpleasant taste. He may gag in an attempt to dislodge the pill, or, he may hyper-salivate in an attempt to wash the pill out of their mouth. This hyper-salivation is what causes the “foam” many dogs produce after being medicated with a pill that doesn’t taste good. It can also been seen with nausea, as some medication can make a dog nauseous based on the side effects of the medication or simply the taste.

To prevent this hyper-salivation during medication, it may be best to hide the pill in some sort of treat to mask the offensive taste. A soft commercial dog treat, small piece of bread, or a slice of cheese may work to mask the taste of the medication that causes the dog to hyper-salivate and become nauseous.

Couple Hears Strange Crying In Home For 3 Days, Then Finally Decides To Tear Open The Walls: Click “Next” below!

FamilyPet loves your dogs and cats and want to get them the best products and services that exist today! Sometimes it’s hard to find the best pet supplies or services and even when you find them they can be very expensive! We started FamilyPet to be your one stop for everything (and anything) pet related!
Proper FAP familypet_belowcontent